I've been on 10 mg tablets 3-5 a day for 5 years I'm pretty much down to 3 a day tapered down to two a day fatigue has set in not much sleep upset stomach how much longer will this last and I will only do two a day for 3 more days then one. I already have RLS and this makes it much worse I just want to be normal and try to live with my pain.
congrats on your decision to get your life back!
I tapered from a huge dose of oxy and it's been a year now.
From what you say I don't think your taper is going to do much if you are doing it so quickly. You could always just jump off now, the physical symptoms will kick in but it won't drag out the mental symptoms of the taper. If I could have I would have jumped off.
See your doc, there are many ways to deal with pain. What kind of pain is it?
Stay the course, drink Ensure when you can't eat, and treat yourself well, you can do it, you can get through this like I did.
Hi Kricket and welcome! Congrats on your decision to quit and the tapering you have done; that is great. I was never able to taper; if the pills were around I found them! Based on what you have told us, I agree with WaterLilly, I'd go ahead and jump off now too. You are down to a pretty small amount already. Since you are planning to cut down so quickly anyway, I would just jump and get it over with. Are you getting the pills from a script from your doctor? What type of pain issues do you have; is there an alternative med that you can take when you quit the Loritabs? It would be best if you can talk to your doctor about all of this first; especially if you have any other medical condition(s).
You are already having some w/d symptoms, which will likely linger the rest of the time. Once you stop completely, it is usually about a week to 10 days to be through the physical discomfort. For me, the worst peaked at about day 3 to 4. After that I felt a little better every day, and at about a week, the physical discomfort was pretty much over with. There are lots of things that can help you with the w/d symptoms, Check out the Thomas Recipe (link on the bottom of the page). Magnesium tablets helped me a lot with the RLS, as did soaking in the tub with some Epsom salts. That was Heaven for me those first few days. Light a candle and play some relaxing music - great way to ease the aches and pains and relax. Be sure that you get lots of fluids - try Vitamin Water "Revive" formula; it has all the B's, C, potassium and electrolytes. ALL things your body needs during detox. All of these things can really help. If you have other symptoms, just post with a question and you will get some other members with different suggestions. Again, congrats on making the decision to quit - you will never regret this! Keep posting here for support, OK? You are not alone :))
I totally agree with the two posters above. You're putting yourself into a long drawn out withdrawal. If you jump you'll be done with it. For me, coming off around 30 mg a day, it was 3 days bad WDS another week of aggravating RLS keeping me from sleep, and then just catching up on my sleep. Look at it as a tunnel you're passing thru to get out into the light of freedom. Congratulations on your decision. Keep posting, we're here for support.
I don't think my Doctor will help me get off if them it has been rough 5 years with him he wrote and kept me on a scipt of 50 and call me every two weeks and ill refill you I fell and busted my knee up he said tore it up kinda like a football player would. wanted me to take the loitab every 4-6 hours and we have done this for years now he wants me to take 3 a day and it is my fault I took them the other way, Well I am ready to be in control of my life and try to life with this gimp knee., so here I am , I now think he is just there to make dollars, the amount of ppl that are coming in to get refills are astronomical. it is time for me to go get on with this life I am going to try so hard, but it is very hard this is the first time I found a support group and hope it will help. right now my symptoms are sever fatigue headache cant concentrate sleeping problems in which im an insomniac so I take med to sleep and when you take that and still steer at the ciling that is rough and have has rls for years and this makes it worse it is more like rlbody
Thanks for your support.
I have a messed up knee they have done surgery on and say there is nothing more that can be done, I feel and damaged it pretty good. health problems are numerous I don't have a colon due to polyposis, Ive had numeroius sergeries. for digestive problems. the dr does not care about withdrawal he said there is no withdrawal from loritab I beg to differ so no since in asking his help
It just baffles me when I hear that a dr. has said there is no w/drawal from an opiate!!!! Crazy, crazy.
I tend to agree with all the comments you have rec'd above. You are cutting your dose REALLY quickly and aren't "technically" doing a taper.
I thought I was tapering too, when I went from 30 lortabs a day down to 10
a day in a period of 15 days. LOL I wasn't tapering....tapers are VERY SLOW and deliberate....stablizing for 7-14 days or longer before cutting the dose again. I had one PA of mine yrs back advise me to cut a half (just a dang half) a pill each month!! Can you imagine how long THAT would have taken me (course I was only at 6/day back then, haha)
Many of us have pain issues....and I hear what you are saying about your gimp knee...but your pain level will more than likely decrease after you are totally off pain meds for 60-90 days. Just be aware...initially....during your taper or cold turkey....that your pain level will actually increase for a bit.
I promise....it will level out when you start producing your own brain chemicals that help us to fight pain. I live with pain, too, but found after about 90 days I could realistically re-evaluate my pain levels. I'm not the only one that says this either. My hubby actually has a rod shoved up his leg/ankle...and he has never been on pain meds. So.....there ya go, huh?
If you want to stop drawing out the w/drawal....you are low enough to just jump....but you have to eliminate your drug sources.....share your addiction with someone that you will feel accountable and start putting together a plan for aftercare like counseling, group therapy, NA/AA meetings....something that will keep you strong and a way to meet others that are learning to live their lives drug free.
Be sure to post your questions/comments/feelings as you need to. There is almost always someone around who isn't sleeping, haha!!
Thank you so much for sharing your information. Today I am trying so hard to pass on any meds it is early but I've usually taken one by now. Yes I know the pain will worsen it already has but off to work I went. Fatigue is setting in already. I have my husband of 31 years who is the most understanding supportive person I have. I'm so greatful god gave him to me. He understands his addiction was different than ours see he has chrons and for years they gave him mass doses if prednison then found new meds to treat and from the years of the adrenal gland not having to work he had to wait for it to do its thing and of course he knew he could function if he took it he fought through it and won. I have fought through this once before but was not on as long or as many. Habits are so hard to break they make us weak bodied and weak minded with my med I can do anything so it tells me but trying to dig deep and find the real me who is also strong not a quitter please pray I find her again.
Hi. What a cute name you have here. I just wanted to give you some support. The biggest and most frustrating thing for me was I wanted to be fine NOW! This is why I always say on here that Time is the Greatest Healer. It moves like a turtle for everything to balance back. I really do think it depends a lot on our age, health, how much we used and for how long. If you can just bite your tongue and just take each stage as it comes it will all get better. We beat down our bodys from vit/min and our neurotransmitters get all whacked out of place.Hydrating the Body and Replenishing Vit/Min and Electrolyte Deficiencies is a Must. Try to keep your self re-directed from your thinking right now. Many triggers come and go for wanting to use or have just one more. This also will ease up a bit. I wish you the best. You can do it!
Hi Kricket, I just wanted to offer you some support and encouragement! I agree with just taking the " jump" now and get it over with if you can, as opposed to dragging out the withdrawals. After the first week you will be so glad you did! I did this myself a little over a month ago, so I'm a newbie too.! Wishing you luck and support if you need anything! :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.